Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 23, NWS Shreveport, LA

March 8, 2016Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Mar 8, 2016, 1:59 PM CST for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It took effect at Mar 10, 2016, 8:08 PM CST. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 1:59 PM CST (19:59 UTC)
In effect from
Mar 10, 2016, 8:08 PM CST
Expired
Mar 13, 2016, 3:00 PM CDT
In force
66 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2).

Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

787 
WGUS44 KSHV 081959
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CST TUE MAR 8 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-091959-
/O.NEW.KSHV.FL.W.0023.160311T0336Z-160313T2000Z/
/DEKT2.1.ER.160311T0336Z.160312T0000Z.160313T0200Z.NO/
159 PM CST TUE MAR 8 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Red River Near Dekalb, Texas at Pecan Point.
* from Thursday evening to Sunday afternoon...or until the warning is
  cancelled.
* At 100 PM Tuesday The stage was 16.9 feet. 
* Minor flooding is forecast. 
* Flood stage is 24 feet. 
* Forecast...Rise above flood stage by late Thursday evening and 
  continue to rise to near 25.5 feet by Friday evening. The river 
  will fall below flood stage by Saturday evening.
* Impact...Bank erosion and minor lowland flooding.  Move livestock 
  to higher ground.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

VIII.
8 follow-up statements
260 
WGUS84 KSHV 091613
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 AM CST WED MAR 9 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-101613-
/O.EXT.KSHV.FL.W.0023.160311T1500Z-160313T0359Z/
/DEKT2.1.ER.160311T1500Z.160312T0000Z.160312T0959Z.NO/
1013 AM CST WED MAR 9 2016

The flood warning continues for
  the Red River Near Dekalb, Texas near Pecan Point.
* from Friday morning to Saturday evening...or until the warning is 
  cancelled.
* At 900 AM Wednesday the stage was 16.9 feet. 
* Minor flooding is forecast.
* Flood stage is 24 feet. 
* Forecast...Rise above flood stage by late Friday morning and 
  continue to rise to near 24.5 feet by Friday evening. The river 
  will fall below flood stage by Saturday morning.
* Impact...Minor lowland flooding.  Move livestock to higher 
  ground.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

VIII.
305 
WGUS84 KSHV 100031
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST WED MAR 9 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-110031-
/O.EXT.KSHV.FL.W.0023.160311T1500Z-160314T0319Z/
/DEKT2.1.ER.160311T1500Z.160312T0600Z.160313T0919Z.NO/
631 PM CST WED MAR 9 2016

...The flood warning extended until Sunday evening...The flood 
warning continues for
  the Red River Near Dekalb, Texas.
* from Friday morning to Sunday evening...or until the warning is 
  cancelled.
* At 500 PM Wednesday The stage was 16.9 feet. 
* Minor flooding is forecast.
* Flood stage is 24 feet. 
* Forecast...Rise above flood stage by late Friday morning and 
  continue to rise to near 25.6 feet by early Saturday morning. The 
  river will fall below flood stage by Sunday morning.
* Impact...Minor lowland flooding.  Expect bank erosion.  Move 
  livestock and equipment away from the river.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

VIII.
933 
WGUS84 KSHV 100144
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CST WED MAR 9 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-110144-
/O.EXT.KSHV.FL.W.0023.160311T1400Z-160314T0125Z/
/DEKT2.1.ER.160311T1400Z.160312T0600Z.160313T0725Z.NO/
744 PM CST WED MAR 9 2016

The flood warning continues for
  the Red River Near Dekalb.
* from Friday morning to Sunday evening...or until the warning is 
  cancelled.
* At  7:00 PM Wednesday The stage was 16.9 feet. 
* Minor flooding is forecast.
* Flood stage is 24.0 feet. 
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 25.6 feet BY early Saturday morning. The river will 
  fall below flood stage by early Sunday morning.
* Impact...at 24.5 feet...Flooding will continue to decrease along the
  Red River, although bank erosion problems will continue.  Minor 
  overflow of low banks will continue, especially on the Oklahoma 
  side of the river.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

LAC013-015-017-069-081-110143-
/O.EXT.KSHV.FL.W.0044.160313T1100Z-000000T0000Z/
/CSHL1.1.ER.160313T1100Z.160314T2300Z.000000T0000Z.NO/
744 PM CST WED MAR 9 2016

The flood warning continues for
  the Red River At Coushatta.
* from Sunday morning until further notice...or until the warning is 
  cancelled.
* At  7:00 PM Wednesday The stage was 28.0 feet. 
* Minor flooding is forecast.
* Flood stage is 31.0 feet. 
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 31.5 feet by Monday evening.
* Impact...at 31.0 feet...Minor flooding occurs. Minor backwater 
  flooding occurs from the confluence or the Red River with Loggy 
  Bayou as well as up through the lower Flat River and lower Red 
  Chute Bayou in southern Bossier Parish.  Livestock and equipment 
  should be moved to higher ground.

&&

LAT...LON 3220 9342 3192 9321 3192 9330 3204 9342 3220 9350

$$

LAC043-069-081-110143-
/O.EXT.KSHV.FL.W.0045.160314T0500Z-000000T0000Z/
/GREL1.1.ER.160314T0500Z.160315T1100Z.000000T0000Z.NO/
744 PM CST WED MAR 9 2016

The flood warning continues for
  the Red River At Grand Ecore.
* from late Sunday night until further notice...or until the warning 
  is cancelled.
* At  5:00 PM Wednesday The stage was 28.6 feet. 
* Minor flooding is forecast.
* Flood stage is 33.0 feet. 
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 33.5 feet by Tuesday morning.
* Impact...at 33.0 feet...Minor flooding of lowlands in the Red River 
  floodplain between levees take place.

&&

LAT...LON 3192 9323 3187 9309 3152 9270 3151 9274 3192 9330

$$

25
701 
WGUS84 KSHV 101628
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CST THU MAR 10 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-111627-
/O.EXT.KSHV.FL.W.0023.160311T0208Z-160313T1500Z/
/DEKT2.1.ER.160311T0208Z.160311T1800Z.160312T2100Z.NO/
1027 AM CST THU MAR 10 2016

The flood warning continues for
  the Red River Near Dekalb, Texas.
* from this evening to Sunday morning...or until the warning is 
  cancelled.
* At 900 AM Thursday the stage was 20.5 feet. 
* Minor flooding is forecast.
* Flood stage is 24 feet. 
* Forecast...Rise above flood stage this Thursday evening and continue to 
  rise to near 25.8 feet by Friday early afternoon.  The river will 
  fall below flood stage by Saturday afternoon.
* Impact...at 27.0 feet...Flooding of some two thousand acres of flood
  plain occur. Ranchers should move livestock and equipment to higher
  ground. Moderate to severe bank erosion occurs.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

LAC013-015-017-069-081-111627-
/O.EXT.KSHV.FL.W.0044.160313T0600Z-000000T0000Z/
/CSHL1.1.ER.160313T0600Z.160314T2300Z.000000T0000Z.NO/
1027 AM CST THU MAR 10 2016

The flood warning continues for
  the Red River At Coushatta, Louisiana.
* from late Saturday night until further notice...or until the 
  warning is cancelled.
* At 900 AM Thursday The stage was 29.1 feet. 
* Minor flooding is forecast.
* Flood stage is 31 feet. 
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 31.5 feet by Monday evening.
* Impact...at 31.0 feet...Minor flooding occurs. Backwater 
  flooding occurs from the confluence or the Red River with Loggy 
  Bayou as well as up through the lower Flat River and lower Red 
  Chute Bayou in southern Bossier Parish.  Livestock and equipment 
  should be moved to higher ground.

&&

LAT...LON 3220 9342 3192 9321 3192 9330 3204 9342 3220 9350

$$

LAC043-069-081-111626-
/O.EXT.KSHV.FL.W.0045.160313T1100Z-000000T0000Z/
/GREL1.1.ER.160313T1100Z.160315T0500Z.000000T0000Z.NO/
1027 AM CST THU MAR 10 2016

The flood warning continues for
  the Red River At Grand Ecore, Louisiana.
* from Sunday morning until further notice...or until the warning is 
  cancelled.
* At 500 PM Wednesday the stage was 28.6 feet. 
* Minor flooding is forecast.
* Flood stage is 33 feet. 
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 33.5 feet by early Tuesday morning.
* Impact...at 33.0 feet...Minor flooding of lowlands in the Red River 
  floodplain between levees take place.  Expect backwater flooding
  up through Bayou Pierre.

&&

LAT...LON 3192 9323 3187 9309 3152 9270 3151 9274 3192 9330

$$

VIII.
728 
WGUS84 KSHV 110228
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CST THU MAR 10 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-120228-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-160313T1300Z/
/DEKT2.1.ER.160311T0648Z.160311T1800Z.160312T1900Z.NO/
828 PM CST THU MAR 10 2016

The flood warning continues for
  the Red River Near Dekalb.
* until Sunday morning...or until the warning is cancelled.
* At  7:00 PM Thursday The stage was 22.4 feet. 
* Minor flooding is forecast.
* Flood stage is 24.0 feet. 
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 25.5 feet BY tomorrow early afternoon. The
  river will fall below flood stage by Saturday early afternoon.
* Impact...at 24.5 feet...Flooding will continue to decrease along the
  Red River, although bank erosion problems will continue.  Minor 
  overflow of low banks will continue, especially on the Oklahoma 
  side of the river.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

25
193 
WGUS84 KSHV 111602
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 AM CST FRI MAR 11 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-121602-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-160313T0600Z/
/DEKT2.1.ER.160312T1200Z.160312T1200Z.160312T1200Z.NO/
1002 AM CST FRI MAR 11 2016

The flood warning continues for
  the Red River Near Dekalb, Texas at Pecan Point.
* until late Saturday night...or until the warning is cancelled.
* At 900 AM Friday the stage was 23.4 feet. 
* Minor flooding is forecast.
* Flood stage is 24 feet. 
* Forecast...The river is expected to rise to near flood stage 
  by Saturday morning.
* Impact...at 24.0 feet...Minor lowland flooding and bank erosion.  
  Move livestock next to the river to higher ground.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

LAC015-017-081-121601-
/O.EXT.KSHV.FL.W.0054.160314T1100Z-160316T2300Z/
/SVPL1.1.ER.160314T1100Z.160314T1100Z.160316T0500Z.NO/
1002 AM CST FRI MAR 11 2016

...The flood warning extended until Wednesday evening...The flood 
warning continues for
  the Red River At Shreveport, Louisiana.
* from Monday morning to Wednesday evening...or until the warning is 
  cancelled.
* At 900 AM Friday the stage was 28.0 feet. 
* Minor flooding is forecast.
* Flood stage is 30 feet. 
* Forecast...The river is expected to rise to near flood stage Monday
  morning.
* Impact...at 30.0 feet...Russel Road will be overflowed between 
  Blanchard Highway and Interstate 220 in north Shreveport.

&&

LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384

$$

VIII.
267 
WGUS84 KSHV 120122
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CST FRI MAR 11 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-130122-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-160313T1200Z/
/DEKT2.1.ER.160312T1800Z.160312T1800Z.160312T1800Z.NO/
722 PM CST FRI MAR 11 2016

...The flood warning extended until Sunday morning...The flood 
warning continues for
  the Red River Near Dekalb.
* until Sunday morning...or until the warning is cancelled.
* At  6:00 PM Friday The stage was 23.5 feet. 
* Minor flooding is forecast.
* Flood stage is 24.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow early afternoon.
* Impact...at 24.0 feet...Minor lowland flooding and bank erosion.  
  Move livestock next to the river to higher ground.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$
677 
WGUS84 KSHV 121409
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CST SAT MAR 12 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-121439-
/O.CAN.KSHV.FL.W.0023.000000T0000Z-160313T1200Z/
/DEKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
809 AM CST SAT MAR 12 2016

The flood warning is cancelled for
  the Red River Near Dekalb, Texas at Pecan Point.
* At 700 AM Saturday The stage was 23.1 feet. 
* Flood stage is 24 feet. 
* Forecast...The river crested below flood stage at 23.5 feet.  The 
  river will fall to 21.7 feet by Sunday morning.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 12:56 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 8, 12:56 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CST TUE MAR 8 2016

.UPDATE...
UPDATE FOR TOR WATCH 38...WHICH IS NOW IN EFFECT FOR MUCH OF THE
REGION SAVE FOR OUR EXTREME ERN TIER OF COUNTIES/PARISHES OF N
LA/SRN AR. NO OTHER CHANGES ATTM. /12/

&&

.PREV DISCUSSION... /ISSUED 1159 AM CST TUE MAR 8 2016/

AVIATION...
MVFR CONDITIONS ARE PREVAILING AT MOST TAFS SITES AS OF 1730Z.
HOWEVER...A SLOW MOVING LINE OF THUNDERSTORMS CURRENTLY IS WEST
OF K4O4 AND EXTENDS BACK TO THE SOUTHWEST THROUGH KTRL TO KINJ. A
SECOND CLUSTER OF THUNDERSTORMS IS LIFTING NORTH AHEAD OF THIS
LINE ACROSS SOUTHEAST TEXAS...AND IS APPROACHING KLFK AND KOCH.
CEILINGS AND VISIBILITIES WILL DETERIORATE BETWEEN 18Z AND 21Z AS
THESE TWO AREAS OF THUNDERSTORMS MOVE INTO THE ARKLATEX THIS
AFTERNOON. ALTHOUGH THERE MAY BE A BRIEF BREAK IN THE CONVECTION
BEHIND THIS FIRST WAVE OF THUNDERSTORMS IN EAST TEXAS...EXPECT
MORE THUNDERSTORMS TO DEVELOP TONIGHT AND PERSIST INTO THE DAY ON
WEDNESDAY.

DISCUSSION... /ISSUED AT 1109 AM CST TUE MAR 8 2016/
MCS ALONG AND JUST E OF I-35 CONTINUES TO TREK EWD LATE THIS
MORNING. NRN END OF THE LINE HAS WEAKENED CONSIDERABLY OVER THE
LAST HOUR OR SO...AS IT OUTRUNS THE AREA OF GREATEST INSTABILITY.
HOWEVER...THE SRN SECTION OF THE LINE BETWEEN AUSTIN AND FORT
WORTH...ALTHOUGH NOT SEVERE ATTM...IS MORE PROMISING...AND WILL BE
AFFECTING PORTIONS OF OUR REGION LATER TODAY. HAVE MADE QUITE A
FEW ADJUSTMENTS ACROSS THE BOARD FOR THIS AFTERNOON...INCLUDING
TEMPS ACROSS OUR NW...WHERE RAIN WILL PROHIBIT HEATING. HAVE
TWEAKED POPS...WX...QPF...AND A FEW OTHER SMALLER ELEMENTS...BUT
THESE CHANGES WILL NOT AFFECT THE ONGOING WORDING OVERALL.

18Z SOUNDING IS IN THE WORKS ATTM...AND HOPEFULLY THIS WILL GIVE
US A BETTER IDEA AS TO OUR SEVERE POTENTIAL FOR THIS AFTN. MORNING
SOUNDING SHOWED VIRTUALLY NO INSTABILITY.

UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  67  72  62 /  90  90 100  80
MLU  79  67  77  66 /  80  90 100  90
DEQ  70  64  69  61 /  90  80 100  70
TXK  71  64  71  62 /  90  80 100  70
ELD  73  66  73  61 /  90  90 100  90
TYR  73  65  71  60 /  90  70 100  70
GGG  74  66  71  61 /  90  80 100  70
LFK  76  68  73  62 /  90  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

12
Hazardous weather outlook, Mar 8, 11:46 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST TUE MAR 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-091800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1146 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL SPREAD INTO NORTH LOUISIANA AND SOUTHERN
ARKANSAS THIS AFTERNOON AND EVENING...AND FLASH FLOODING MAY
BECOME A PROBLEM LATE TONIGHT...AS THE SOILS BECOME SATURATED AND
ANOTHER ROUND OF HEAVY RAINFALL DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN TO
MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOODING THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY SOUTH OF
I 20. ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES...WITH
ISOLATED AMOUNTS OF UP TO TEN INCHES...WILL BE POSSIBLE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TONIGHT.

OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1146 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY
MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY
AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE
AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE
TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING.
HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT
WITH THIS FIRST WAVE OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING...AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN
TO MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOOD THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL RAINFALL
AMOUNTS OF FOUR TO SIX INCHES...WITH ISOLATED AMOUNTS OF UP TO TEN
INCHES...WILL BE POSSIBLE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON THROUGH TONIGHT.

12

In the hours before

Special weather statement, Mar 8, 11:40 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST TUE MAR 8 2016

OKZ077-TXZ096-081830-
MCCURTAIN OK-RED RIVER TX-
1140 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND RED RIVER COUNTIES
UNTIL 1230 PM CST...

AT 1139 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOUDY TO 6 MILES NORTHEAST
OF FORT TOWSON TO NEAR DEPORT...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BAGWELL...MANCHESTER...WRIGHT CITY...
VALLIANT...DETROIT...MILLERTON...ANNONA...GARVIN...KIOMATIA...RUFE...NEGLEY...
OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...PICKENS AND SHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3451 9459 3438 9453 3359 9478 3346 9531
      3388 9531 3387 9530 3391 9528 3389 9526
      3396 9523 3394 9516 3423 9515 3425 9505
      3451 9505
TIME...MOT...LOC 1739Z 236DEG 30KT 3430 9530 3406 9517 3354 9535

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:25 PM CSTFlash Flood WarningSHVLittle River3 hr
Mar 8, 4:02 PM CSTAreal Flood AdvisorySHVColumbia, Lafayette, Miller3 hr
Mar 8, 4:55 PM CSTFlash Flood WarningSHVColumbia, Lafayette, Miller15 hr
Mar 8, 10:14 AM CSTRiver Flood WarningSHVGregg6 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston22 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity24 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler27 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVSabine, San Augustine4 days
Mar 8, 10:25 AM CSTRiver Flood WarningSHVSmith, Wood19 days
Mar 8, 10:26 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus12 days
Mar 8, 10:27 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus8 days
Mar 8, 11:40 AM CSTSpecial Weather StatementSHVRed River50 min
Mar 8, 1:11 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Upshur, Wood49 min
Mar 8, 1:44 PM CSTTornado WarningSHVCamp, Franklin, Upshur, Wood31 min
Mar 8, 1:55 PM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Mar 8, 1:56 PM CSTRiver Flood WarningSHVCass, Marion12 days
Mar 8, 1:58 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Harrison, Marion, Morris and 3 more45 min
Mar 8, 2:01 PM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith5 days
Mar 8, 2:03 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby13 days
Mar 8, 2:52 PM CSTSevere Thunderstorm WarningSHVSabine, Shelby38 min
Mar 8, 4:06 PM CSTAreal Flood AdvisorySHVCass, Harrison, Marion, Panola, Rusk3 hr

Nearby

River Flood Warnings in Texas, 2016River Flood Warnings in Arkansas, 2016River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.